Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Have thyroid problem. Taking metaprolol for hbp and heart rate. Noticed increase in heart rate. Worrisome

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
Hello. I have been prescribed metaprolol for high blood pressure and heart rate. I also have thyroid problems and in addition am tapering myself from Klonapin. As long as I stay within the confines of my taper my HR and BP have always stayed low normal. Made some mistakes over the holidays and went back into withdrawal.. and my BPs plus HR skyrocketed. I am concerned that the beta blocker may drop my heart rate too low, still remains to be seen. What options might I have if the metaprolol drops my HR too low. Thank you May
Posted Thu, 7 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 21 minutes later
Hi friend,
Welcome to Health Care Magic

Management of Hypertension is now well advanced.
There are several classes of drugs and several drugs in each class.

You can change to a drug from another class or a different drug in the same class.
Among beta-blockers alone, there are several / some selective – example nebivolol.

Beta-blockers must be tapered / not stopped abruptly – that could result in rebound.
Similarly, sudden reduction of clonazepam (Klonapin) could lead to withdrawal phenomenon.

One can go back again and taper.
Gradual tapering under medical supervision is advised and easy.

Nothing to worry.
You just need patience and perseverance.
Be in constant touch with your doctor – all will be well.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor